Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 28, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 25, 2022, 7:18 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2022, 7:18 AM EDT (11:18 UTC)
- Expired
- Jul 27, 2022, 7:57 PM EDT
- In force
- 61 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WHUS42 KILM 251118 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 718 AM EDT Mon Jul 25 2022 NCZ106-108-SCZ054-056-260000- /O.NEW.KILM.BH.S.0028.220725T1118Z-220726T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 718 AM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 9
5 follow-up statements
069 WHUS42 KILM 252359 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 759 PM EDT Mon Jul 25 2022 NCZ106-108-SCZ054-056-261000- /O.EXT.KILM.BH.S.0028.000000T0000Z-220727T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 759 PM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a moderate risk of rip currents for Horry, Pender, and New Hanover beaches. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
203 WHUS42 KILM 260640 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 240 AM EDT Tue Jul 26 2022 NCZ106-108-SCZ054-056-270000- /O.CON.KILM.BH.S.0028.000000T0000Z-220727T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 240 AM EDT Tue Jul 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current at east facing beaches. There is also a Moderate Risk of rip currents for all beaches. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 8
686 WHUS42 KILM 262359 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 759 PM EDT Tue Jul 26 2022 NCZ106-108-SCZ054-056-271000- /O.EXT.KILM.BH.S.0028.000000T0000Z-220728T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 759 PM EDT Tue Jul 26 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north longshore current at east facing beaches. There is also a moderate risk of rip currents. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
084 WHUS42 KILM 270815 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 415 AM EDT Wed Jul 27 2022 NCZ106-108-SCZ054-056-280000- /O.CON.KILM.BH.S.0028.000000T0000Z-220728T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 415 AM EDT Wed Jul 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current at east facing beaches. There is also a moderate risk of rip currents. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 31
072 WHUS42 KILM 272357 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 757 PM EDT Wed Jul 27 2022 NCZ106-108-SCZ054-056-281000- /O.CAN.KILM.BH.S.0028.000000T0000Z-220728T0000Z/ /O.NEW.KILM.BH.S.0029.220728T1000Z-220729T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 757 PM EDT Wed Jul 27 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong south to north longshore current. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ VAO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 25, 7:01 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 25, 7:01 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 701 AM EDT Mon Jul 25 2022 .SYNOPSIS... Isolated showers and storms are possible this afternoon after isolated morning showers. A slight drying trend may develop later this week with afternoon temperatures rising into the mid and upper 90s. Heat indices above 105 are likely by mid to late week. && .NEAR TERM /THROUGH TUESDAY/... A weak mid-level low in conjunction with the land breeze has maintained showers over the 40-60 nm coastal waters overnight. The impulse will weaken as it moves westward, but expect showers to creep closer to the coast this morning. The residual instability aloft should be enough for coastal showers and storms to develop prior to sunrise and continuing through mid- morning. Shower chances move inland late morning as diurnally driven convection develops farther inland this afternoon. These storms could be helped by the remnant outflows from the coast. A mid-level ridge continues to build over the southeastern US today and into this evening but will remain centered over the Lower Mississippi River Valley. A weakness between the ridge to our west and offshore will still exist this afternoon. Additionally, a key point to the limited convection over the past several days has been the dry air above 700 mb which developing storms have overcome with help from the Bermuda high advecting low-level moisture. This trend is likely to continue today especially given that there will be some mid-level moisture recovery from a front to our north. PoP forecast is basically persistence through this afternoon. Temperatures will be nearly the same as yesterday with a good base on morning showers inland and inland convection this afternoon. The building ridge will allow temperatures to rise into the low to mid 90s along I-95 while the morning showers delay significant warming along the coast. Around 90s near the coast, upper 80s along the beaches. Showers come to an end tonight with another chance for stratus or fog overnight. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... The Bermuda high is building westward, and the 00 UTC models show little synoptic-scale forcing. Moisture is seen around 1.75 on Tuesday, but a return to deeper moisture is seen in the northwestern portion of the county warning area. Convection will be limited to diurnal sea-breeze and outflow boundaries. An uptick in convection is expected on Wednesday. The most likely convection focus will be the outflow from convection is the central sections of the Carolinas. Warm and humid conditions will combine to produce afternoon heat indices between 100 and 105F. Tuesday high temperatures will rise into the lower 90s inland and the upper 80s at the beaches. Highs on Wednesday will reach into the middle 90s inland and upper 80s at the beaches. Low temperatures will be in the middle 70s inland to the upper 70s at the beaches. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Bermuda high pressure will continue through Sunday. A trough of low pressure will cross Ontario and Quebec Provinces Friday and Saturday. This trough will stretch south but will remain north of the forecast area. A cold front will approach the Carolinas on Friday into Saturday. Currently, the front appears to stall just north of the forecast area. Chances for showers and thunderstorms will increase, especially over inland areas of southeast North Carolina. High temperatures will continue to increase into the upper 90s Thursday and Friday inland as the frontal boundary increases cloud cover and increases rain chances. High temperatures Saturday and Sunday will be in the lower 90s. Lows will remain in the middle to upper 70s through the entire forecast period. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Isolated showers and storms offshore may approach the coastal terminals this morning, but no impacts are expected with the isolated coverage. With the coastal showers, expect some patches of MVFR. Low stratus inland will begin to lift over the next couple of hours and all areas should become VFR by mid-morning. Remaining dry inland with only a slight chance of isolated afternoon convection. Extended Outlook...Short-lived impacts from scattered showers and thunderstorms will exist most days, primarily during the afternoon hours. Patchy low stratus and ground fog could also produce aviation impacts mainly inland around sunrise. && .MARINE... Through Tonight... High pressure offshore maintains SW and SSW winds around 10-15 knots today and tonight with gusts up to 20 knots. Wind waves generally between 2 and 3 feet. Showers are possible this morning along the coast where some residual instability exists and the marine boundary layer promotes convection. Showers will move inland by mid-morning bringing quiet conditions until this evening when convection re-develops well offshore. Tuesday through Friday... Bermuda high will be well-established over the coastal waters. Southwest winds of 15 knots with a slight increase in speed as a front stall north of the coastal waters on Saturday. Seas will remain 3 to 4 feet, and a southeast swell of 2 to 3 feet will persist through Friday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...Beach Hazards Statement through this evening for SCZ054-056. NC...Beach Hazards Statement through this evening for NCZ106-108. MARINE...None. && SYNOPSIS...ILM NEAR TERM...21 SHORT TERM...RH/CRM LONG TERM...RH/CRM AVIATION...21 MARINE...LEW/RH
Hazardous weather outlook, Jul 25, 4:14 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 414 AM EDT Mon Jul 25 2022 NCZ110-260815- Coastal Brunswick- 414 AM EDT Mon Jul 25 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-260815- Coastal Pender-Coastal New Hanover-Coastal Horry- 414 AM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-260815- Coastal Georgetown- 414 AM EDT Mon Jul 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 260815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 414 AM EDT Mon Jul 25 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat indices could reach 105 degrees each afternoon during the middle and late portion of next week. As such, Head Advisories may be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-260815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 414 AM EDT Mon Jul 25 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:28 PM EDT | Special Weather Statement | ILM | Pender | 47 min |
Nearby
Beach Hazards Statements in North Carolina, 2022Beach Hazards Statements in South Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.